MAUDE Adverse Event Report: SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. JELCO SAF-T WING BLOOD DRAW W/HOLDER; NEEDLE, HYPODERMIC, SINGLE LUMEN

SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V. JELCO SAF-T WING BLOOD DRAW W/HOLDER; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 982312D
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 12/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there was a needle stick injury on a phlebotomist as the needle's safety was not engaging completely.The event occurred during post procedure at the hospital.The operator of the device was health professional.The issue was resolved.The medical intervention was unknown.
 
Additional Manufacturer Narrative
B3: month and year of event have been provided; day is unknown.H3: device not returned to manufacturer.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
One (1) used device was received for evaluation.A visual inspection was performed, no damages or anomalies observed, and the reported issue could not be duplicated.A functional test was conducted to simulate clinical use and the needle retracted and locked into place within the wing body.A device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.

Brand Name
JELCO SAF-T WING BLOOD DRAW W/HOLDER
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
SMITHS HEALTHCARE MANUFACTURING S.A. DE C.V.
ave calidad no. 4, parque
tijuana
MX 
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21691810
Report Number3012307300-2025-03245
Device Sequence Number8668307
Product Code FMI
UDI-Device Identifier20351688081770
UDI-Public(01)20351688081770(17)291106(10)6071836
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K895705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number982312D
Device Lot Number6071836
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2025
Supplement Date Received by Manufacturer05/09/2025
Initial Report FDA Received Date03/25/2025
Supplement Report FDA Received Date06/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown